Alert archive / Hawaii / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood watch at Jan 16, 2011, 11:17 AM HST for Honolulu County, Kauai County, Hawaii. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 11:17 AM HST (21:17 UTC)
- Expired
- Jan 16, 2011, 10:25 PM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
- Flood severity
- None
Counties Honolulu County, HI, Kauai County, HI
The radar
The South Kauai radar (PHKI), 76 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WGHW60 PHFO 162117 FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 1117 AM HST SUN JAN 16 2011 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ISLANDS OF KAUAI NIIHAU AND OAHU... .A COLD FRONT WILL BRING THE THREAT OF HEAVY SHOWERS AND THUNDERSTORMS TO KAUAI AND NIIHAU THIS AFTERNOON...AND TO OAHU TONIGHT. THE FRONT IS EXPECTED TO WEAKEN AS IT MOVES OVER MAUI COUNTY AND THE BIG ISLAND ON MONDAY. HIZ001>011-170245- /O.NEW.PHFO.FF.A.0002.110116T2117Z-110117T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 1117 AM HST SUN JAN 16 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU * THROUGH LATE TONIGHT. * A COLD FRONT...WITH CONSIDERABLE SUPPORT ALOFT....WILL MOVE ACROSS KAUAI AND NIIHAU THIS AFTERNOON...AND OVER OAHU THIS EVENING...BRINGING THE THREAT OF HEAVY RAIN AND THUNDERSTORMS. RADAR IS ALREADY DETECTING HEAVY RAIN OVER WATERS WEST OF KAUAI. WITH THE GROUND VERY WET FROM HEAVY RAIN EARLIER IN THE WEEK... BURSTS OF HEAVY RAIN COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BIRCHARD
2 follow-up statements
239 WGHW60 PHFO 170105 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 305 PM HST SUN JAN 16 2011 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ISLANDS OF KAUAI NIIHAU AND OAHU... .A COLD FRONT WILL BRING HEAVY SHOWERS AND THUNDERSTORMS TO KAUAI AND NIIHAU THROUGH THIS EVENING...AND TO OAHU TONIGHT. THE FRONT IS EXPECTED TO WEAKEN AS IT MOVES OVER MAUI COUNTY AND THE BIG ISLAND ON MONDAY. HIZ001>011-171430- /O.CON.PHFO.FF.A.0002.000000T0000Z-110117T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 305 PM HST SUN JAN 16 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * KAUAI...NIIHAU AND OAHU. * THROUGH LATE TONIGHT. * A COLD FRONT...WITH CONSIDERABLE SUPPORT ALOFT....WILL MOVE ACROSS KAUAI AND NIIHAU THROUGH THIS EVENING...AND OVER OAHU THIS EVENING AND TONIGHT...BRINGING HEAVY RAIN AND THUNDERSTORMS. WITH THE GROUND VERY WET FROM HEAVY RAIN EARLIER IN THE WEEK...ANY ADDITIONAL RAIN COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BIRCHARD
400 WGHW60 PHFO 170825 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 1025 PM HST SUN JAN 16 2011 ...THE FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU HAS BEEN CANCELLED... HIZ001>011-170930- /O.CAN.PHFO.FF.A.0002.000000T0000Z-110117T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 1025 PM HST SUN JAN 16 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU HAS BEEN CANCELLED. A COLD FRONT PASSING OVER THE ISLANDS HAS WEAKENED... ENDING THE THREAT FOR HEAVY SHOWERS AND FLOODING RAINS OVER THE WESTERN END OF THE STATE. BRIEF PERIODS OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MAUI COUNTY AND THE BIG ISLAND TONIGHT. $$ WROE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Jan 16, 9:30 AM HST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 16, 9:30 AM HST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 930 AM HST SUN JAN 16 2011 .SYNOPSIS... THE COLD FRONT WEST OF THE AREA WILL REACH KAUAI MID DAY. THE FRONT WILL CROSS THE STATE BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE REMAINDER OF THE STATE THROUGH MONDAY MORNING. SHOWERY WEATHER AND CHANCES FOR THUNDERSTORMS CONTINUE DURING THE FIRST HALF OF THE WEEK AS A POTENT UPPER LOW PASSES OVER HAWAII. WET TRADES GRADUALLY RETURN WEDNESDAY INTO THURSDAY WITH DRIER WEATHER CONTINUED EXPECTED FOR FRIDAY INTO THE WEEKEND. LARGE WEST SWELL WILL IMPACT THE STATE TODAY THROUGH MONDAY...THEN DECREASE SLOWLY INTO TUESDAY. ANOTHER LARGER WEST-NORTHWEST WILL ARRIVE WEDNESDAY. && .DISCUSSION... THE INCOMING COLD FRONT IS APPROACHING KAUAI AT THIS TIME. LIGHT ERLY FLOW PERSISTS FROM OAHU EWD ENHANCING CONVERGENCE AHEAD OF THE FRONT WHICH IS PRODUCING SOME MODERATE CONVECTION/TSTORMS OVER NIIHAU AND LEEWARD KAUAI COASTAL WATERS WITH RADAR ESTIMATED RAINFALL RATES AROUND 3-4 IN/HR. ELSEWHERE LIGHT SCATTERED SHOWERS REMAIN FOCUSED OVER WINDWARD TERRAIN. GOES WV IMAGERY DEPICTS AN AMPLIFYING POLAR JET AND DIGGING SHORT WAVE NW OF THE STATE. CONVECTIVE ACTIVITY ALONG THE FRONT HAS INCREASED IN RESPONSE. GOES IR IMAGERY SHOWS COOLING CLOUD TOPS AND INCREASING RAINFALL RATES. BEST CHANCES FOR HEAVY RAIN/TSTORMS COMES THIS AFTERNOON AND EVENING FOR KAUAI/OAHU AS THE TROUGH AXIS PASSES AND STRONGEST VORTICITY ADVECTION OCCURS COINCIDENT WITH THE FRONT. EXPECTING ACTIVITY ALONG THE FRONT TO WEAKEN AND BECOME MORE FRAGMENTED AFTER MIDNIGHT INTO MON MORNING. CHANCES OF FROZEN PCPN ON THE BIG ISLAND SUMMITS WILL ALSO INCREASE TONIGHT INTO MON MORNING AS WELL. ONLY WEAK HIGH PRESSURE AND A SHORT LIVED BURST OF DRY SEEMINGLY COOLER AIR FOLLOWS BEHIND THE FRONT FOR AT LEAST THE W PORTION OF THE STATE TONIGHT AND MON. SHOWERY WX WITH A FEW ISOLATED TSTORMS WILL PERSIST INTO MON OVER THE E PORTION OF THE STATE. AS THE MID/UPR TROUGH AMPLIFIES IT WILL PINCH OFF A POTENT CLOSED LOW. GUIDANCE HAS BEEN FLIP FLOPPING SHOWING POOR CONTINUITY WITH THE FEATURE OVER THE PAST FEW DAYS. THE GFS/ECMWF STILL SHOW DIFFERENCES REGARDING THE SPEED/TRAJECTORY OF THE LOW...BUT STILL HAVE GENERALLY THE SAME SOLUTION CARRYING THE LOW SWRLY OVER THE STATE AS IT FILLS VERY SLOWLY FROM MON NIGHT-WED NIGHT. THE COLD FRONT SHOULD STALL SOMEWHERE IN THE VICINITY OF MAUI/BIG ISLAND BY MON NIGHT LEAVING A STATIONARY BOUNDARY AND REMNANT MOISTURE POOLED ALONG AND SE OF IT. AT THE SAME TIME...SURFACE RIDGING N OF THE STATE WILL BE STRENGTHENING. E/ESE TRADE FLOW WILL SLOWLY BEGIN TO RETURN IN RESPONSE STARTING TUE. THIS COULD PROVIDE ENHANCED CONVERGENCE ALONG THE REMNANT BOUNDARY AS WELL AS A MOISTURE INJECTION AS THE MID/UPR LOW CROSSES THE STATE WITH STRONG DYNAMICS AND 500 TEMPS AS LOW AS -15 TO -20 DEG C SUBSEQUENT STEEP MID LEVEL LAPSE RATES. CHANCES INCREASE AGAIN FOR ANOTHER ROUND OF HEAVY RAINFALL AND THUNDERSTORMS DURING THE MON NIGHT-WED TIME FRAME. WILL HAVE TO ASSESS THE HIGHER ELEVATION IMPACTS AS TIME NEARS. AS STRONG WINDS AND CHANCES FOR MIXED FROZEN PCPN INCREASE. WILL LIKELY BE MAKING FURTHER CHANGES TO THE GRIDS DURING THIS TIME FRAME...BUT AS USUAL WILL KEEP CHANGES SMALL TO ACCOUNT FOR ONGOING DIFFERENCES IN MODEL SOLUTIONS. AS THE UPPER LOW DEPARTS SW THE SHOWERY WEATHER WILL CONTINUE...BUT BECOME MORE FOCUSED ON WINDWARD TERRAIN WED INTO THU. SAT IMAGERY SHOWS AN AREA OF PERSISTENT CONVECTION NEAR 08N140W BENEATH A BROAD MID LEVEL WEAKNESS. GUIDANCE DEVELOPS A NW MOVING SURFACE TROUGH OUT OF THIS AREA AROUND TUE MORNING. MODELS CARRY THE TROUGH NW TOWARDS HAWAII REACHING THE STATE WED JUST AS THE UPPER LOW DEPARTS. LINGERING INSTABILITY COULD STILL AID SOME HEAVY SHOWERS...BUT LLVL CONVERGENCE AND TERRAIN SHOULD BECOME THE MAIN FORCING MECHANISMS AS THE BULK OF THE TROPICAL MOISTURE ARRIVES AND E/ESE FLOW STRENGTHENS WED NIGHT INTO THU. THE GRIDS LOOK PRETTY WET FOR TUE NIGHT-THU WITH HIGHEST POPS SHIFTING TOWARDS WINDWARD TERRAIN SO PROBABLY WONT BE MAKING ANY CHANGES HERE. FRI THROUGH THE REMAINDER OF THE PERIOD SHOULD DRY OUT AS DRIER AIR NOSES IN FROM THE E WITH THE TRADES. ABOVE NORMAL RAINFALL WILL LIKELY OCCUR UNTIL AT LEAST THU NIGHT. THE FORECAST REMAINS QUITE COMPLEX...BUT CONFIDENCE IS INCREASING. && .PREVIOUS DISCUSSION.../ISSUED 400 AM HST SUN MORNING/ ISOLATED LIGHT SHOWERS TRAVELLING IN THE LIGHT TRADE FLOW CAN BE SEEN ON CURRENT RADAR IMAGERY...ALONG WITH A NORTH-SOUTH LINE OF HEAVY SHOWERS/THUNDERSTORMS SOUTHWEST OF KAUAI. THIS LINE IS LIKELY THE RESULT OF SOME PRE-FRONTAL CONVERGENCE. DUE TO THIS FEATURE...HAVE ADDED A CHANCE OF THUNDERSTORMS TO THE WEATHER GRIDS FOR THE MORNING PERIOD OVER KAUAI AND NIIHAU. A COLD FRONT...CURRENTLY ABOUT 120 MILES NORTHWEST OF WESTERN KAUAI...WILL BRING NUMEROUS SHOWERS TO THE STATE AS IT MOVES DOWN THE ISLAND CHAIN. IT IS EXPECTED TO ARRIVE OVER KAUAI BY MID-DAY TODAY...MAKE IT TO OAHU AND MAUI COUNTY BY TONIGHT...AND THEN WEAKEN AS IT ARRIVES TO THE BIG ISLAND EARLY MONDAY. AN UPPER TROUGH DIGGING DOWN OVER THE ISLANDS AS THE FRONT MOVES THROUGH WILL DESTABILIZE THE ATMOSPHERE...SO ISOLATED THUNDERSTORMS ARE LIKELY WITH THE FRONTAL PASSAGE. ALSO...THE POSSIBILITY OF HEAVY SHOWERS WITH THIS FRONT HAVE BEEN ADDED TO THE WEATHER GRIDS DUE TO THE INSTABILITY. ALTHOUGH GROUNDS AROUND THE STATE ARE ALREADY SATURATED FROM RECENT HEAVY RAIN EVENTS...THIS PARTICULAR EVENT IS NOT EXPECTED TO BE A BIG THREAT FOR FLASH FLOODING SINCE THE FRONT IS NOT EXPECTED TO BE SLOW-MOVING. THUS...PROLONGED HEAVY RAINFALL OVER ONE AREA IS NOT LIKELY. A 1027 MB SURFACE HIGH ABOUT 1730 MILES NORTHEAST OF OAHU IS BRINGING A GENTLE TO MODERATE EASTERLY FLOW TO THE STATE THIS MORNING. WINDS WILL BECOME LIGHT AND VARIABLE AHEAD OF THE APPROACHING COLD FRONT TOMORROW...AND THEN BECOME BRIEFLY STRONG AND GUSTY FROM THE NORTHERLY DIRECTION WITH THE FRONTAL PASSAGE. WINDS WILL DECREASE ONCE AGAIN AFTER THE FRONT EXITS THE STATE BEFORE MODERATE TRADES RETURN ON WEDNESDAY AS A HIGH BUILDS FAR NORTHEAST OF THE REGION. TRADES WILL THEN BECOME MODERATE TO FRESH THURSDAY THROUGH THE BEGINNING OF THE WEEKEND AS THE HIGH REMAINS FAR NORTHEAST OF THE ISLANDS. AFTER THE COLD FRONT EXITS THE STATE MONDAY AFTERNOON...DRY AIR BEHIND THE FRONT WILL RESULT IN NOT MUCH IN THE WAY OF SHOWER ACTIVITY MOST OF MONDAY THROUGH TUESDAY MORNING. HOWEVER...WEATHER MAY GET INTERESTING LATER TUESDAY AS MOST MODELS ARE SHOWING A CUT-OFF UPPER LOW DEVELOPING NEAR THE ISLANDS. ALTHOUGH THE 00Z GFS RUN HAD BACKED OFF ON THE LOW MOVING OVER THE STATE...THE 06Z RUN IS IN AGREEMENT WITH THE OTHER MODELS IN BRINGING THE LOW OVER THE ISLANDS STARTING LATE TUESDAY. BOTH THE GFS AND ECMWF SHOW MOISTURE INCREASING BY MID-WEEK...SO IF THE LOW DOES MOVE OVER THE STATE...THERE WILL BE THE POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS. THERE IS LOW CONFIDENCE IN THIS POSSIBILITY AT THE MOMENT DUE TO MODEL INCONSISTENCY...SO MAJOR CHANGES TO THE GRIDS HAVE NOT BEEN MADE WITH THIS FEATURE AS OF YET. HOWEVER...MODELS SEEM TO BE CONSISTENTLY AGREEING THAT AN INVERTED SURFACE TROUGH WILL DEVELOP FAR TO THE EAST OF THE BIG ISLAND LATE TUESDAY AND MOVE OVER THE EASTERN PART OF THE STATE LATE WEDNESDAY THROUGH FRIDAY MORNING. THE TROUGH WILL DRAW UP MOISTURE FROM THE ITCZ...AND WITH UPPER LEVEL HEIGHT FALLS ACCOMPANYING THIS FEATURE...THERE WOULD BE SOME POTENTIAL FOR ACTIVE WEATHER FOR MAUI COUNTY AND THE BIG ISLAND. WITH TRADE WINDS PREVAILING DURING THIS TIME...SHOWERS WOULD FOCUS OVER WINDWARD AND MOUNTAIN AREAS. HAVE ENOUGH CONFIDENCE TO INCREASE POPS OVER WINDWARD LAND ZONES AND COASTAL WATERS WITH THIS FEATURE. HEAVY SHOWERS AND THUNDERSTORMS ALSO APPEAR POSSIBLE WITH THIS FEATURE...BUT HAVE HELD OFF ON INSERTING THEM INTO THE GRIDS UNTIL WE SEE A FEW MORE MODEL RUNS THAT WILL INCREASE OUR CONFIDENCE IN THIS OUTCOME FURTHER. && .MARINE... LARGE W-WNW SWELL IS IMPACTING THE STATE TODAY RUNNING HOVERING IN THE 20-30 FT RANGE FOR MANY EXPOSED AREAS WITH HIGHER SURF TO NEAR 40 FT POSSIBLE ON KAUAI. THE EXTREME W COMPONENT OF THE SWELL IS THE MAIN CAUSE OF CONCERN AS LARGE SURF WILL IMPACT AREAS THAT TYPICALLY DONT SEE LARGE WAVES. AREAS ALONG W FACING OAHU...MAUI COUNTY AND THE KONA COAST OF THE BIG ISLAND COULD SEE SIGNIFICANT PROBLEMS AT TIMES...ESPECIALLY TONIGHT AFTER MIDNIGHT WHEN THE HIGHEST TIDES OCCUR. LARGE SURF WILL CONTINUE INTO MON AS A SLOW DECREASE BEGINS. ELEVATED SURF WILL CONTINUE TUE WITH ANOTHER LARGER WNW SWELL EXPECTED TO BUILD WED. THIS SWELL WILL ALSO HAVE A MODERATE W COMPONENT SO WILL HAVE TO EVALUATE THE HIGH SURF THREAT TO SOME W FACING AREAS YET AGAIN. EITHER WAY HIGH SURF WARNINGS FOR 30-40 FT+ SURF ARE EXPECTED AGAIN MID WEEK. SMALL CRAFT ADVISORIES ALSO CONTINUE THROUGH MON AFTERNOON AND WILL MAKE ANOTHER APPEARANCE BY WED NIGHT AS THE NEXT SWELL ARRIVES. && .AVIATION... VFR PREVAILS FROM THE KAUAI CHANNEL EWD RIGHT NOW. WDSPRD +RA/TSRA ARE ONGOING OVER THE KAUAI LEEWARD CSTL WTRS WITH MVFR COND AND EMBD IFR. CB TOPS TO FL300-FL350. CONDITIONS OVER THE STATE WILL GRADUALLY DIMINISH AS THE CDFNT NW OF KAUAI APPROACHES AND CROSSES THE STATE WITH WDSPRD +RA AND ISOL TSRA OVER THE NEXT 24 HR. AIRMET SIERRA REMAINS IN EFFECT FOR KAUAI FOR MT OBSC AND WILL LIKELY BE EXPANDED TO THE OTHER ISLANDS AS THE FRONT ADVANCES E. AS THE SHORT WAVE TROF DIGS FURTHER AND APPROACHES THE STATE SEVERE CAT IS EXPECTED INCREASE INVOF KAUAI AND OVER AIRSPACE EXTENDING WELL N-NW OF THE STATE BETWEEN 167W-155W AFT 00Z. THIS AREA WILL INTENSIFY AND MOV SLOWLY E BECMG NEARLY STNR AS A CLOSED LOW DEVELOPS JUST N OF THE STATE BY 171800Z. AIRMETS/SIGMETS FOR TURB AND POSSIBLY CONVECTION WILL BE POSTED ACCORDINGLY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL NOON HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU. HIGH SURF WARNING UNTIL 6 PM HST MONDAY FOR KONA-KOHALA. HIGH SURF ADVISORY UNTIL NOON HST MONDAY FOR MOLOKAI-LANAI MAKAI- KAHOOLAWE-MAUI LEEWARD WEST-WINDWARD HALEAKALA-LEEWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && PUBLIC/MARINE/AVIATION...DEJESUS PREVIOUS...HARRISON/CRAIG
In the hours before
Local storm report, Jan 16, 9:03 AM HST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
903 AM HST SUN JAN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HIGH SURF KAILUA-KONA 19.64N 155.99W
01/16/2011 HAWAII IN HAWAII HI EMERGENCY MNGR
BIG ISLAND CIVIL DEFENSE REPORTS WIDESPREAD BEACH
CLOSURES ALONG WEST FACING SHORES OF THE BIG ISLAND DUE
TO HIGH SURF. CLOSURES INCLUDE KAHALUU...LAALOA /MAGIC
SANDS/...KOHANAIKI /PINE TREES/ AND KUKIO.
&&
BIRCHARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:57 AM HST | Areal Flood Advisory | HFO | Kauai | 86 min |
| Jan 16, 12:54 PM HST | Special Marine Warning | HFO | 81 min | |
| Jan 16, 1:34 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Jan 16, 1:49 PM HST | Special Marine Warning | HFO | 56 min | |
| Jan 16, 1:55 PM HST | Flash Flood Warning | HFO | Kauai | 5 hr |
Nearby
Flash Flood Watches in Hawaii, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.